Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How did I develop a resistance Part 2
Apr 17, 2009

Dr. Young,

Thank you for your prompt reply and thorough response. Your answer confirms what my own Dr. told me. He also confirmed the test, and it was indeed correct. He has changed my medication to: Truvada Reyataz Norvir I should note my CD4 counts are 407 and V-Load is 650.

I begin the new regime tonight. I have been told that 3% of patients turn yellow while on Norvir and if this happens I will have to change meds again. My Dr. also said I should feel better since the Sustiva was really bothering me.

Are there other side affects I should be aware of while on this combination? I am most afraid of the body dysmorphia that sometimes accompanies the medication.

Thank you once again.

Response from Dr. Young

Hello and thanks for your follow up.

The regimen that your doctor has chosen should be very well tolerated and effective against your virus. Further, the assessment of risks of skin color changes and improvement in Sustiva side effects are correct. Should the skin changes be unacceptable, know that there are certainly alternative protease inhibitors that could be substituted for the atazanavir (Reyataz).

The risks of body changes are not thought to be high with boosted PI regimens (though older views of this subject had thought so).

So, I hope this helps. Stay in touch and let us know how things go for you.

BY



Previous
Allergic Reaction
Next
VL jump; time for meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement